From my desk: 12/22/2022

Being sick is bad
Medicine is worse for you
What do you do now?

(Medical Haiku)

Today was the first day of my new medication, Simponi Aria. It is a very successful medication to treat psoriatic arthritis and other illnesses, but paired with Methotrexate has been life-changing for many people. The medication is given via IV infusion. I had to weigh in, answer tons of questions, hear all the precautions, etc. The infusion would take 30 minutes.

29 minutes was up. How do I know that? Because it was only a minute later that the beeper beeped telling the nurse my injection was complete. So 29 minutes, almost all the medicine right in my blood and I get an itch on my wrist. Then I got a second itch but this one was one hive! So, they rinsed out the IV line, gave me pills for my stomach, Benadryl through IV, a steroid through the IV, some other fluids and one other thing. I now need to take steroids for 6 days and 2 Zyrtec every night for two weeks. I guess I’m allergic to some component. I see the doctor in a few weeks. The nurses said I might feel great for a few weeks and to enjoy it if I do.

I came home from a 2-hour appointment, that was supposed to be 30 minutes, and went to sleep. Now, obviously awake, I have a horrible headache. I have been told to go directly to the ER if my throat begins to close up. Great! Otherwise, I’m fine…I am thankful for that.

Has anyone been on Simponi Aria?